Korean J. Math.  Vol 27, No 3 (2019)  pp.563-580
DOI: https://doi.org/10.11568/kjm.2019.27.3.563

On strong metric dimension of zero-divisor graphs of rings

M. Imran Bhat, Shariefuddin Pirzada


In this paper, we study the strong metric dimension of zero-divisor graph $\Gamma(R)$ associated to a ring $R$. This is done by transforming the problem into a more well-known problem of finding the vertex cover number $\alpha(G)$ of a strong resolving graph $G_{sr}$. We find the strong metric dimension of zero-divisor graphs of the ring $\mathbb{Z}_n$ of integers modulo $n$ and the ring of Gaussian integers $\mathbb{Z}_n[i]$ modulo $n$. We obtain the bounds for strong metric dimension of zero-divisor graphs and we also discuss the strong metric dimension of the Cartesian product of graphs.


Metric dimension, zero-divisor graph, strong metric dimension.

Subject classification

13A99, 05C78, 05C12.


UGC-New Delhi

Full Text:



M. Aijaz and S. Pirzada, On annihilating ideal graphs of commutative rings, Asian-European J. Math. to appear. (Google Scholar)

S. Akbari and A. Mohammadian, On zero divisor graphs of a commutative ring, J. Algebra 274 (2004), 847–855. (Google Scholar)

D. F. Anderson and A. Badawi, The total graph of a commutative ring, J. Algebra 320 (7) (2008) 2706–2719. (Google Scholar)

D. F. Anderson, A. Frazier, A. Lauve and P. S. Livingston, The Zero-Divisor Graph of a Commutative Ring, II, Lecture Notes in Pure and Appl. Math., Marcel Dekker, New York, 220 (2001), 61–72. (Google Scholar)

D. F. Anderson and P. Livingston, The zero divisor graph of a commutative ring, J. Algebra 217 (1999), 434–447. (Google Scholar)

D. F. Anderson, R. Levy and J. Shapiro, Zero-divisor graphs, von Neumann regular rings, and Boolean algebras, J. Pure Appl. Algebra 180 (2003), 221–241. (Google Scholar)

N. Ashrafi, H. R. Maimani, M. R. Pournaki and S. Yassemi, Unit graphs associated with rings, Comm. Algebra 38 (2010), 2851–2871. (Google Scholar)

M. F. Atiyah and I. G. MacDonald, Introduction to Commutative Algebra, Addison- (Google Scholar)

Wesley, Reading, MA (1969).[9] A. Azimi, A. Erfanian, and M. Farrokhi D.G., The Jacobson graph of commutative rings, J. Algebra Appl. 12 (3) (2013), 1250179. (Google Scholar)

M. Baziar, E. Momtahan, and S. Safaeeyan, A zero-divisor graph of modules with respect to their (first) dual, J. Algebra Appl. 12 (3) (2013), 93–106. (Google Scholar)

I. Beck, Coloring of commutative rings, J. Algebra 116 (1988) 208–226. (Google Scholar)

J. Cceres, C. Hernando, M. Mora, I. M. Pelayo, M. L. Puertas, C. Seara and D. R. Wood, On the metric dimension of cartesian products of graphs, SIAM J. Discrete Math. 21 (2) (2007), 423–441. (Google Scholar)

G. Chatrand, L. Eroh, M. A. Johnson and O.R. Ollermann, Resolvability in graphs and the metric dimension of a graph, Discrete Appl. Math. 105 (2000), 99–113. (Google Scholar)

F. Harary, and R. A. Melter, On the metric dimension of a graph, Ars Combin. 2 (1976) 191–195. (Google Scholar)

I. Kaplansky, Commutative Rings, rev. ed., Univ. of Chicago Press, Chicago, (1974). (Google Scholar)

Ortrud R. Oellermann and Joel Peters-Fransen, The strong metric dimension of graphs and digraphs, Discrete Appl. Math. 155 (2007), 356–364. (Google Scholar)

S. Pirzada, An Introduction to Graph Theory, University Press, Orient Black-swan, Hyderabad, India, (2012). (Google Scholar)

S. Pirzada and M. Imran Bhat, Computing metric dimension of compressed zero divisor graphs associated to rings, Acta Univ. Sap. Mathematica 10 (2) (2018), 298–318. (Google Scholar)

S. Pirzada and Rameez Raja and S. P. Redmond, On locating numbers and codes of zero-divisor graphs associated with commutative rings, J. Algebra Appl. 13 (7) (2014), 1450047. (Google Scholar)

S. Pirzada, M. Aijaz and S. P. Redmond, Upper dimension and bases of zero divisor graphs of commutative rings, AKCE International J. Graphs Comb. to appear. (Google Scholar)

S. Redmond, The zero-divisor graph of a non-commutative ring, International (Google Scholar)

J. Comm. Rings 1 (4) (2002) 203–211. (Google Scholar)

S. P. Redmond, An Ideal based zero divisor graph of a commutative ring, Comm. Algebra 31 (9) (2003), 4425–4443. (Google Scholar)

S. P. Redmond, Cut vertices and degree one vertices of zero-divisor graphs, Comm. Algebra 40 (8) (2012), 2749–2756. (Google Scholar)

S. P. Redmond, Recovering rings from zero-divisor graphs, J. Algebra Appl. 12 (8) (2013), 1350047 (9 pages). (Google Scholar)

S. Spiroff and C. Wickham, A zero divisor graph determined by equivalence classes of zero divisors, Comm. Algebra 39 (7) (2011), 2338–2348. (Google Scholar)

D. B. West, Introduction Graph Theory, 2nd ed. USA: Prentice Hall, (2001). (Google Scholar)


  • There are currently no refbacks.

ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr